My daughter sees a child psychiatrist 2x/mth. She also takes Strattera for ADHD. The Strattera is definately better than Adderall (adderrall) for the weight issue but doesn't seem to control the behavior as well. My daughter tends to have mood outbursts frequently. She changes clothes 10x a day.(not kidding) and keeps her room in disarray most of the time. I can't get her behavior to settle down and she is bored a lot. I've tried to do things with her to help her learn socialization skills and play with others better. We do large puzzles(500-750 pieces), girl scouts, ect. She seems to have no problem paying attention, it's mainly the attitude and outbursts that is a problem. She is definately oppositionally defiant. The child pyschiatrist doesn't seem to be addressing some of the outburst problems that we are having. What can I do to get him to focus on this?
I don't know why the changing clothes and messy room bothers me so much. It takes an act of congress to get her to clean up and my laundry time is skyrocketing due to her changing clothes so much. Sometimes she screams at me when I try to correct her for this. Help!
Be open and frank with the psychiatrist about your concerns. Are you suggesting that perhaps your daughter does not display ADHD at all, and that the medication is therefore pointless. Or are you saying that she does display ADHD and it is successfully treated with the Srattera, and that she also displays some volatility/temper dyscontrol. It could well be that she requires some additional med (e.g., SSRI or antihypertensive) to address the mood issue. In addition to the medication, though, it will be important to develop a systematic approach to her behavior. If you are not already connected to a therapist, try to arrange this. Medication alone can help with some of the symptoms, but it's usually sensible to make plans to address the beahvioral issues as well.
She appears to be ADHD some of the time, but maily it seems ODD is the problem. I may ask for a slight increase in the medicine to 25mg. She is currenly on 15mg 2x/day. This does not seem to be enough. She screamed at me this weekend and told me to shut up several times. I just can't tolerate her behaving this way. I do need a more systematic way of dealing with these outbursts. *Sometimes she tells me to stop talking to her and covers her ears. ***Any suggestions on a proper response to this kind of behavior? What exactly do you consider a proper systematic approach to this for a 9 yr old girl? Personnally I have always believed that she needs an antidepressant, but Drs are not willing to start children on something like that, which I understand.
To be frank with you, many children are prescribed SSRI's (forms of antidepressant med). I say this not to suggest it for your daughter - it would be irresponsible of me to do so. I point it out to reassure you that such a plan would not be unusual or irresponsible. Let me suggest a helpful book about systematic approaches to behavior management - the book typifies what I am suggesting. The book is Lynn Clark's SOS: Help for Parents.
My daughter is the same and it is amazing to read your question.
She is 10 years old and gets obsessive about all sorts of things. When she was a little as 2 she would change her clothes 40 times a day. Now at 10 she has massive mood swings and can be horrible to live with , she is never happy and snaps and yells constantly at everyone. She has been diagnosed with ADHD but is highly intelligent and learning is not a problem - just sitting still and focusing. Two days ago her doctor recommended ZOrax an antidepresant to help increase her appetite and calm anxiety. Seems she now has an obsession with not eating much and won't try any new foods - has a limited diet and is very skinny.
She has taken the zorax for 2 nights and seems much happier and calmer however I am concerned after reading the instructional leaflet in the box and have stopped her taking it - she developed pains in the stomache and a big headache within 1 hours of taking.
Is this medicine safe?
Would it mean long term useage?
Is there another way I can help her??
My son was diagnosed ADHD about a year ago. Ritalin side-effects; terrible headaches and stomachpains. Then he was diagnosed as being bi-polar. He was then put on two drugs, citalopram for the depression and Deprakine to stabilize it. No change. He was still acting up as before, so Dexedrine was added to the mix. All hell broke loose! He became absolutely uncontrolable. When he had his calmer moments he would cry and ask: What is happening to me? I don
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.